MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR CERTAS PLUS INLINE WITH SIPHON; CERTAS PLUS W/ SG

INTEGRA LIFESCIENCES SWITZERLAND SAR CERTAS PLUS INLINE WITH SIPHON; CERTAS PLUS W/ SG
Catalog Number 828804PL
Medical Device Problem Codes Break (1069); Fluid/Blood Leak (1250)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A surgeon reported: " the patient presented to my clinic with functional decline and recurrent symptoms consistent with his prior diagnosis of normal pressure hydrocephalus.He was noted to have fluctuance under his prior shunt incision.I sent him for a fluoroscopic shunt series, which indicated that the patient was in shunt failure.I therefore scheduled him for shunt revision surgery.Prior to surgery, i obtained a stereotactic head ct in the event that a new ventricular catheter would be needed.On the ct, there was evidence of possible disconnection of the distal tube and the valve.However, at surgery, the distal tube was indeed secured to the distal end of the valve.The siphon guard had actually completely broken off from the valve and csf was leaking from the valve into the surgical site rather than into the abdomen via the peritoneal catheter." the valve was removed and replaced.
 
Additional Manufacturer Narrative
The certas valve (id 828804pl) was returned for evaluation.Device history record (dhr)- lot 5949481, conformed to the specifications when released to stock.Failure analysis - the position of the cam when valve was received was at setting 5.The device was visually inspected, cut/tear in the silicone housing around the siphon guard was found.The siphon guard was visually inspected marks were noted in the siphon guard.The complaint is confirmed.Root cause analysis- the root cause for the cuts/tears in the silicone housing around the siphon guard are probably due to a sharp or pointed object coming into contact with the device, as noted in the ifu silicone has a low cut/tear resistance.The root cause for the marks found in the siphon guard are probably due to a sharp or pointed object coming into contact with the siphon guard.
 
Event or Problem Description
N/a.

Brand Name
CERTAS PLUS INLINE WITH SIPHON
Common Device Name
CERTAS PLUS W/ SG
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key17483969
Report Number3013886523-2023-00258
Device Sequence Number12455128
Product Code JXG
UDI-Device Identifier10381780521174
UDI-Public(01)10381780521174(17)261130(10)5949481
Combination Product (Y/N)N
PMA/510(K) Number
K143111
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number828804PL
Device Lot Number5949481
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/26/2023
Supplement Date Received by Manufacturer08/30/2023
Initial Report FDA Received Date08/08/2023
Supplement Report FDA Received Date09/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown